Missouri, 2006

Hail in Missouri, June 5, 2006

June 5, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 5, 3:01 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 5, 3:01 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
401 AM CDT MON JUN 5 2006

.UPDATE...

INTENSE/SEVERE CONVECTION DEVELOPING OVER WESTERN NEBRASKA EARLY
THIS MORNING APPEARS ON IR IMAGERY TO BE EVOLVING INTO AN MCS. OFF
HOUR 06Z RUN OF THE NAM HAS LATCHED ONTO THE IDEA OF CONVECTIVELY
ENHANCED VORT DEVELOPING WITH THIS FEATURE AND RIDING THE NORTHWEST
FLOW INTO WESTERN MO BY LATE AFTERNOON. MODIFIED (TO MORE REALISTIC
VALUES BY ADJUSTING T/TD DOWNWARD) POINT FORECAST SOUNDINGS FROM THE
NAM INDICATE THAT MLCAPES OF 2000+ J/KG WITH MINIMAL CINH ARE QUITE
ACHIEVABLE OVER WESTERN MO THIS AFTERNOON. WHILE WINDS FROM SFC TO
6KM WILL NOT BE OVERLY STRONG...A PRONOUNCED VEERING THROUGHOUT THE
LAYER WOULD SUPPORT ORGANIZED POSSIBLY SUPERCELLULAR CONVECTION
ASSUMING STORMS DEVELOP IN ASSOCIATION WITH THE CONVECTIVELY
ENHANCED VORT. HAVE MADE SOME UPWARD ADJUSTMENTS TO AFTERNOON POPS
OVER WESTERN CWA TO ACCOUNT FOR THIS POSSIBILITY.

IZZI

&&

.DISCUSSION...

MAIN CHALLENGES THIS MORNING REVOLVE AROUND CONVECTIVE POTENTIAL
LATE TONIGHT INTO TUESDAY AS WELL AS HEAVY RAIN/SEVERE THREAT.
VIGOROUS UPPER LOW ALONG THE MONTANA/CANADIAN BORDER WILL CONTINUE
TO MOVE EASTWARD ACROSS THE NORTHERN PLAINS TODAY WITH TAIL END OF
THE VORT EXTENDING SOUTHWARD INTO THE CENTRAL PLAINS. EARLY MORNING
SURFACE ANALYSIS INDICATES THAT LOW LEVEL MOISTURE HAS BEGUN TO MAKE
THE TREK BACK NORTHWARD INTO THE CENTRAL PLAINS WITH A SWATH OF 60F
DEWPOINTS EXTENDING NORTHWARD INTO EASTERN NEBRASKA AND EASTERN
SOUTH DAKOTA. STEEP MID LEVEL LAPSE RATES JUXTAPOSED OVER TOP THE
INCREASINGLY MOIST BOUNDARY LAYER WILL LEAD TO POTENTIALLY EXPLOSIVE
INSTABILITY OVER EASTERN SOUTH DAKOTA AND CENTRAL/EASTERN NEBRASKA
THIS AFTERNOON. SEVERE CONVECTION LIKELY TO BREAK OUT OVER EASTERN
NEBRASKA LATE THIS AFTERNOON AS HEIGHT FALLS WEAKEN CONVECTIVE
INHIBITION AS THE REGION GETS GLANCING BLOW OF THE EFFECTS OF
VIGOROUS NORTHERN PLAINS VORT MAX.

NAM/GFS BOTH HAVE FAIRLY STRONG CONVECTIVE SIGNALS ACROSS NORTHEAST
KANSAS AND SOUTHEAST NEBRASKA THIS EVENING WITH NMM WRF ORGANIZING
INITIALLY SUPERCELLULAR CONVECTION INTO AN MCS. AS CONVECTION
CONGEALS INTO AN MCS T/TD SPREADS NEAR/ABOVE 20F SHOULD FAVOR
EVAPORATIVE COOLING IN THE SUB-CLOUD LAYER AND A TENDENCY FOR
OUTFLOW DOMINANCE. ASSUMING AN MCS DOES INDEED ORGANIZE OVER NE
KANSAS OR SE NEBRASKA FORWARD PROPAGATING CORFIDI VECTORS WOULD
FAVOR A RAPID SOUTHWARD MOTION ACROSS EASTERN KANSAS AND POSSIBLY
FAR WESTERN MISSOURI AT SPEEDS OF 45-55KT. GIVEN A SUFFICIENTLY
STRONG COLD POOL POTENTIAL WOULD CERTAINLY EXIST FOR A SWATH OF
DAMAGING WINDS GIVEN THE PROPAGATIONAL COMPONENT OF THE
SYSTEM...HOWEVER STRONGEST BOUNDARY LAYER BASED INSTABILITY IS
PROGGED TO REMAIN WEST OF OUR CWA WHERE DAMAGING WIND THREAT MAY BE
GREATEST THOUGH WE ARENT COMPLETELY OUT OF THE WOODS.

OTHER CONCERN FOR TONIGHT IS THE POTENTIAL FOR A NORTH SOUTH
ORIENTED PSEUDO WARM ADVECTION WING OF CONVECTION DEVELOPING AHEAD
OF THE MAIN MCS. BOTH THE NAM AND THE NMM WRF INDICATE THAT THIS IS
A POSSIBILITY SOMEWHERE NEAR THE KS/MO BORDER. ITS ABSURD TO TRY AND
PREDICT THE LOCATION OF SUCH MESOSCALE DRIVEN FEATURES THIS FAR OUT
HOWEVER ITS WORTH NOTING THAT IF/WHERE IT DOES MATERIALIZE THE
POTENTIAL WOULD EXIST FOR LOCALLY VERY HEAVY RAINFALL AMOUNTS. WILL
ADDRESS BOTH THE SEVERE AND HEAVY RAIN THREAT IN THE MORNING HWO.

WELL DEVELOPED MCS WILL LIKELY THEN MOVE ACROSS THE CWA TUESDAY
MORNING WITH THE POTENTIAL FOR A FAIRLY WIDESPREAD RAIN EVENT ACROSS
THE CWA WITH LOCALLY HEAVY TOTALS NOT OUT OF THE QUESTION. HAVE
BUMPED UP POPS TO LIKELY ACROSS MOST OF THE EASTERN 2/3RDS OF THE
CWA TUESDAY ACCORDINGLY AND INCREASED QPF IN THE GRIDS.

WEAK FRONTAL BOUNDARY IS PROGGED TO MOVE THROUGH THE AREA IN THE
WAKE OF THE CONVECTION TUESDAY NIGHT USHERING IN A SLIGHTLY DRIER
AIRMASS. UNLIKELY THAT WE WILL SEE MUCH COOLING BEHIND THE FRONT
WHICH IS TYPICAL FOR A JUNE FRONTAL PASSAGE. MORE TRANQUIL WEATHER
PATTERN IS THEN EXPECTED FOR A FEW DAYS TOWARD THE MIDDLE AND END OF
THE WORK WEEK WITH TEMPS RUNNING SLIGHTLY ABOVE AVERAGE AND
PRECIPITATION CHANCES AT OR BELOW CLIMO.

IZZI

&&

.AVIATION...

VFR CONDITIONS WILL BE THE RULE AT THE JOPLIN AND SPRINGFIELD
TERMINALS TODAY. A SCATTERED TO BROKEN MID TO UPPER LEVEL CLOUD DECK
WILL AFFECT THE REGION WITH CEILINGS AS LOW AS 7 KFT AT JOPLIN THIS
MORNING. AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT THIS MORNING
ACROSS EXTREME SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI BUT THE
POTENTIAL DOES NOT WARRANT MENTION IN THE TAFS. A THUNDERSTORM
COMPLEX IS EXPECTED TO FORM OVER SOUTHEAST NEBRASKA LATE TONIGHT AND
SLIDE SOUTHWARD INTO THE AREA LATE TONIGHT AND EARLY TUESDAY. LATER
TAF ISSUANCES WILL LIKELY ACCOUNT FOR THE IMPACT OF THIS ACTIVITY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 5, 5:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT MON JUN 5 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT MON JUN 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE:
    DAMAGING WINDS IN EXCESS OF 70 MPH.
    HAIL TO THE SIZE OF GOLF BALLS.
    HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.
    AND DEADLY CLOUD TO GROUND LIGHTING.

  AREAS AFFECTED AND TIMING:

  ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 3
  PM AND 9 PM WEST OF HIGHWAY 65. ADDITIONAL SCATTERED SEVERE
  THUNDERSTORMS ARE POSSIBLE NORTHWEST OF A BRANSON TO ROLLA LINE
  AFTER 3 AM.

  DISCUSSION:

  AN UPPER LEVEL DISTURBANCE COULD KICK OFF SCATTERED THUNDERSTORMS
  LATE THIS AFTERNOON AND EARLY THIS EVENING OVER MAINLY WESTERN
  PORTIONS OF THE OUTLOOK AREA. GIVEN THE DEGREE OF INSTABILITY AND
  WINDS ALOFT...CONDITIONS APPEAR FAVORABLE FOR A FEW SEVERE
  THUNDERSTORMS WITH HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING
  WINDS IN EXCESS OF 60 MPH THE PRIMARY THREATS.

  ADDITIONAL THUNDERSTORMS COULD BEGIN TO AFFECT MAINLY NORTHWEST
  PORTIONS OF THE OUTLOOK AREA PRIOR TO SUNRISE TUESDAY. THE
  GREATEST THREAT OF SEVERE THUNDERSTORMS LATE TONIGHT WILL BE WEST
  OF A CASSVILLE TO OSCEOLA LINE. THE PRIMARY SEVERE WEATHER THREATS
  LATE TONIGHT APPEAR TO BE HAIL TO THE SIZE OF QUARTERS AND
  DAMAGING WINDS OF UP 70 MPH. IN ADDITION TO THE THREAT OF SEVERE
  THUNDERSTORMS TONIGHT...LOCALLY HEAVY RAINFALL IS POSSIBLE AND
  COULD LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL LIKELY BE ONGOING TUESDAY MORNING AFFECTING
  MUCH OF THE OUTLOOK AREA BY EARLY AFTERNOON TUESDAY. WHILE THE
  SEVERE WEATHER THREAT WILL LIKELY BE DECREASING WITH TIME AFTER
  SUNRISE...THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND ISOLATED
  FLOODING WILL PERSIST THROUGH THE MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED WEST OF HIGHWAY 65 BETWEEN 3 PM
  AND 9 PM...THEN AGAIN AFTER 3 AM GENERALLY ALONG AND WEST OF THE
  HIGHWAY 71 CORRIDOR.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

IZZI

In the hours before

Special weather statement, Jun 5, 4:57 AM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 AM CDT MON JUN 5 2006

MOZ101-051200-
MCDONALD-
557 AM CDT MON JUN 5 2006

...SIGNIFICANT WEATHER ALERT FOR MCDONALD COUNTY UNTIL 700 AM CDT...

AT 553 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANDERSON...OR 6 MILES NORTHWEST OF
PINEVILLE...AND MOVING SOUTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR PINEVILLE BY 610 AM CDT.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

FOSTER

The radar

The Springfield radar (KSGF), 109 km away, was scanning. The volume nearest the first event began at 10:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McDonald

When
June 5, 5:00 AM CST
Where
McDonald County, 5 mi S of Goodman
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.667, -94.400

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516404.